Anytime that you stop certain medications, like Valium, withdrawal symptoms can present and cause major health complications. The Valium withdrawal symptoms can be quite severe and include heart palpitations, hallucinations, and even drastic personality changes. Valium addiction and subsequent Valium withdrawal can be dangerous and life threatening, therefore you should always consult with your doctor before changing or stopping the dose of any medication, especially Valium and similar anti-anxiety medications. If you are wanting to stop or alter the amount of medication that you are taking at any time because of negative side effects that you are experiencing it is best to talk with your physician to make sure that a change will be the best option for your situation. Often there is a process to wean the dose down to avoid most of the Valium withdrawal symptoms.
Is Valium Addictive?
Valium addiction is possible if you have been taking the medication for more than a few weeks. While Valium is not usually prescribed as a long term solution to any of the disorders that it is approved to treat, if the patient has been taking a large dose or for more than a few weeks, a Valium addiction is quite possible. Your doctor is the go to source for information and a process to wean slowly off of the medication and avoid Valium withdrawal symptoms that can often cause complications that are worse than the disorder that you are treating in the first place.
Valium Withdrawal Symptoms
There are a number of symptoms that have been reported, when people stop taking their medication abruptly, especially when they have a physiological Valium addiction and don’t realize it. The following is a list of Valium withdrawal symptoms, including but not limited to: dizziness, personality alteration, hypersensitivity to light or sound, unusual physical sensations, nausea, uncontrollable vomiting or diarrhea, changes in heart rate, hallucinations, mental fog, anxiety attacks, convulsions, high temperatures, migraines, depression, trouble sleeping, and/or profuse perspiration. If you experience any of these Valium withdrawal symptoms it is important to contact your physician at once and seek medical attention. Often if the Valium withdrawal is particularly dangerous to your health the physician will reintroduce the medication so that you can be weaned off in a safer way.
Valium addiction and the subsequent Valium withdrawal symptoms are dangerous and every precaution should be taken to ensure that medical guidance is used to wean off of the medication slowly and avoid the side effects. Talk to your doctor when you are thinking about altering the amount of medication that you are taking and work with them to develop a slow weaning plan for best results.